U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

could a overdose of lovastatin effect an elderly person?

1 doctor answer1 doctor weighed in
Dr. Theresa Redling
Geriatrics 34 years experience
Yes: Any drug in this class "statins", used for high cholesterol, can have side effects. Even a usual dose can cause liver inflammation, muscle inflammation and muscle weakness. In general, these are safe and effective drugs- on the market for a long time. Monitoring by your doctor is important for both safety and efficacy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 44-year-old member asked:

My baby was born with cataracts. I thought only old people got these. How did this happen?

3 doctor answers10 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Several reasons: Congenital cataracts can be in one eye or both. They can be small or large. They can be isolated events or sometimes do to more serious problems. You should talk to your pediatrician.
A 21-year-old member asked:

Does the plague effect children, the elderly and adults differently?

2 doctor answers5 doctors weighed in
Dr. Aaron Stupple
Dr. Aaron Stuppleanswered
General Practice 9 years experience
In treatment only: The main source of infection for Yersinia pestis, the cause of bubonic plague, is by contact with rodents and their fleas. Therefore, children may be more likely to handle rodents or other animals in certain circumstances. Otherwise, the elderly may have a poorer prognosis as in most other illnesses. Tetracyclin, a common treatment, is not suitable for children under 8 years.
A 21-year-old member asked:

Are children or the elderly more susceptible to ringworm?

1 doctor answer1 doctor weighed in
Dr. Michael Tomeo
Dermatology 38 years experience
Probably : In most cases young children and the elderly are more susceptible to skin infections compared to healthy adults.
A 44-year-old member asked:

What must I do if my elderly parent has heat stroke symptoms?

1 doctor answer2 doctors weighed in
Dr. William Holmes
Child Psychiatry 34 years experience
Immediate Evaluation: Heatstroke in the elderly is a serious medical issue. If you have concerns about this it is important to seek out an emergency evaluation.
A 44-year-old member asked:

What could happen from an overdose of blood thinner?

2 doctor answers8 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Bleeding: If you are referring to warfarin, it can cause severe bleeding. If aspirin, bleeding and kidney problems. Be very careful with all blood thinners. One needs to be monitored for symptoms and signs of bleeding. If there are concerns, contact your provider.

Related questions

A 29-year-old member asked:
1 doctor answer2 doctors weighed in
A 39-year-old member asked:
1 doctor answer5 doctors weighed in
A 35-year-old member asked:
1 doctor answer1 doctor weighed in
A 36-year-old male asked:
1 doctor answer3 doctors weighed in
A 33-year-old male asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 18, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.